Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Lumpy discoloration under forearm, roughness in some areas. Actinic Keratosis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have some lumpy discolorations, pinkish and XXXXXXX showing up under my forearm...Some I can feel but not necessarily see. Rough in some areas. One like a jigger bite but not itching and today a small light pink wart like bump on my forearm. Could any of th is be Actinic Keratosis? too much web searching I guess. Hard to diagnose without seeing Im sure. It seems strange its on one underarm but not the other.
Posted Sun, 2 Jun 2013 in General Health
Answered by Dr. Shoaib Khan 10 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

I have gone through your query, and although your description is quite vague, I shall try my best to guide you through the steps of management.

First of all, it is indeed difficult to diagnose without looking at and examining, but even more difficult to diagnose any skin condition without testing it in the laboratory, as is routinely done for all growths (especially warts, etc.).

We do have an option of uploading pictures here on our forum, you could in fact try to attach pictures to our discussion, if you are comfortable with doing so.

For the time being, the possibilities range from:
-Skin infections (will have other symptoms like itching, fever, discharge, etc.)
-Allergic(drug) reactions (Arava has side-effects like bruising, bleeding, itching, skin rash, etc.)
-Psoriatic arthritis (will have pinkish-red patches, silvery scales, etc.)
-Rash due to other systemic conditions
-Sexually transmitted infections
-Cancer (rare)

It is close to impossible to comment on Actinic Keratosis without examining a skin sample in the laboratory. But, I request you to visit a skin specialist (dermatologist), who will be able examine your skin and take samples for investigations (if required). Especially as you have just started on a new medication, discontinuing this drug to see if the skin presentation subsides, will also have to be ordered by your treating doctor.

In the meantime, keep the area clean and dry, and avoid application of any topical products without the supervision of a doctor. Do not worry, I am sure this is nothing serious, and you should be fine in no time.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor